First published online: 01 Jun 2013
EndNote EndNote

(Enw Format - Win & Mac)

BibTeX BibTeX

(Bib Format - Win & Mac)

Bookends Bookends

(Ris Format - Mac only)

EasyBib EasyBib

(Ris Format - Win & Mac)

Medlars Medlars

(Txt Format - Win & Mac)

Mendeley Web Mendeley Web
Mendeley Mendeley

(Ris Format - Win & Mac)

Papers Papers

(Ris Format - Win & Mac)

ProCite ProCite

(Ris Format - Win & Mac)

Reference Manager Reference Manager

(Ris Format - Win only)

Refworks Refworks

(Refworks Format - Win & Mac)

Zotero Zotero

(Ris Format - FireFox Plugin)

J Renal Inj Prev. 2013;2(2).
doi: 10.12861/jrip.2013.27
PMID: 25340136
PMCID: PMC4206014
  Abstract View: 1049
  PDF Download: 645

Renal Biopsy Teaching Point

Renal injury due to vitamin D intoxication; a case of dispensing error

Hamid Nasri 1, Muhammed Mubarak 2 *

1 Department of Nephrology, Division of Nephropathology, Isfahan University of Medical Sciences, Isfahan, Iran
2 Department of Histopathology, Sindh Institute of Urology and Transplantation (SIUT), Karachi, Pakistan
*Corresponding author: Muhammed Mubarak, Department of Histopathology, Sindh Institute of Urology and Transplantation (SIUT), Karachi, Pakistan. Email: drmubaraksiut@yahoo.com

Article

Implication for health policy/practice/research/medical education:Vitamin D has become a popular drug nowadays and is commonly prescribed for a variety of illnesses. Dosage, prescription and dispensing errors are common and can lead to vitamin D toxicity. The diagnosis of the later is often delayed and can lead to irreversible damage to a number of organs including kidneys. It is important to educate both the health care providers and the patients on the benefits and risks of use of vitamin D and inform them of the safety measures to avoid overdosing of the drug. Vitamin D intoxication can lead to acute or chronic renal injury and this cause should be considered in differential diagnosis of unusual cases of renal failure and hypercalcemia.
Please cite this paper as: Nasri H, Mubarak M. Renal injury due to vitamin D intoxication; a case of dispensing error. J Ren Inj Prev 2013; 2: 85-87.
First name
 
Last name
 
Email address
 
Comments
 
Security code


Article Viewed: 1049

Your browser does not support the canvas element.


PDF Downloaded: 645

Your browser does not support the canvas element.